MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.The importer report number used for this report was generated from the importer registration number, current year, and sequential number that match the manufacturer report number.Device evaluation of the subject guide wire could not be performed because the device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received for this lot.Reviewing of production records found no indication of product deficiency.It was presumed that tensile stress exceeding the product's design limit was inadvertently applied while the wire tip was being trapped possibly by the lesion, leading the wire tip to be pulled and eventually broken apart.Instructions for use (ifu) states: [warnings]: if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, [malfunction and adverse effects]: separation or breakage of the guide wire.
 
Event or Problem Description
It was reported that during a procedure of the right coronary artery (rca), the guide wire tip separated/detached when trying to remove the device at the end of the procedure; the tip fragment remains inside the rca branch vessel.There was no reported clinically significant delay in the procedure.The patient was discharged on (b)(6) 2018.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key7858956
Report Number3003775027-2018-00169
Device Sequence Number1431643
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public(01)04547327086226(17)210430(10)180505A101
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberAHW14R004S
Device Lot Number180505A101
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age77 YR
Patient Weight104